Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Apr 4, 2012, 2:09 PM EDT for 14 counties in Pennsylvania; 4 counties in West Virginia; 9 counties in Ohio. It took effect at Apr 5, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 2:09 PM EDT (18:09 UTC)
- In effect from
- Apr 5, 2012, 2:00 AM EDT
- Expired
- Apr 5, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
All 27 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Muskingum County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 17 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS71 KPBZ 041809 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 209 PM EDT WED APR 4 2012 MDZ001-OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-023-041-050215- /O.NEW.KPBZ.FZ.W.0004.120405T0600Z-120405T1200Z/ /O.NEW.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.NEW.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...SHARON...HERMITAGE...GROVE CITY...GREENVILLE... FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...TIONESTA... NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...CLARION... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... UNIONTOWN...CONNELLSVILLE...POINT MARION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 209 PM EDT WED APR 4 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. IN ADDITION... ANOTHER FREEZE WATCH HAS BEEN ISSUED. THIS SECOND FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ068-069-WVZ012-021-022-050215- /O.NEW.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.NEW.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ NOBLE-MONROE-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...CALDWELL...WOODSFIELD... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 209 PM EDT WED APR 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. ANOTHER FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * HAZARDS...SUBFREEZING TEMPERTURES AND FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...2AM TO 8AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
401 WWUS71 KPBZ 050120 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 920 PM EDT WED APR 4 2012 MDZ001-OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-023-041-050930- /O.CON.KPBZ.FZ.W.0004.120405T0600Z-120405T1200Z/ /O.CON.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.CON.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...SHARON...HERMITAGE...GROVE CITY...GREENVILLE... FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...TIONESTA... NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...CLARION... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... UNIONTOWN...CONNELLSVILLE...POINT MARION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 920 PM EDT WED APR 4 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ068-069-WVZ012-021-022-050930- /O.CON.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.CON.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ NOBLE-MONROE-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...CALDWELL...WOODSFIELD... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 920 PM EDT WED APR 4 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * HAZARDS...SUBFREEZING TEMPERTURES AND FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...2AM TO 8AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
211 WWUS71 KPBZ 050819 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 419 AM EDT THU APR 5 2012 OHZ039-040-048>050-057>059-PAZ021-029-031-073-075-WVZ001>004- 051630- /O.CAN.KPBZ.FZ.W.0004.000000T0000Z-120405T1200Z/ /O.CON.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.CON.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE- HANCOCK-BROOKE-OHIO-MARSHALL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE... LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION... TORONTO...WEIRTON...WHEELING...MOUNDSVILLE 419 AM EDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE FREEZE WARNING. WITH CLOUDS OVERSPREADING THE AREA, TEMPERATURES ARE NOT EXPECTED TO FALL BELOW FREEZING EARLY THIS MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-074-076-WVZ023-041- 051630- /O.CON.KPBZ.FZ.W.0004.000000T0000Z-120405T1200Z/ /O.CON.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.CON.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 419 AM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ068-069-WVZ012-021-022-051630- /O.CON.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.CON.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ NOBLE-MONROE-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...CALDWELL...WOODSFIELD... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 419 AM EDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * HAZARDS...SUBFREEZING TEMPERATURES AND FROST. * TEMPERATURES...IN THE MID 40S. * TIMING...UNTIL 8AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
026 WWUS71 KPBZ 051158 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 758 AM EDT THU APR 5 2012 MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-074-076-WVZ023-041- 052100- /O.EXP.KPBZ.FZ.W.0004.000000T0000Z-120405T1200Z/ /O.CON.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.CON.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 758 AM EDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES THIS MORNING WILL QUICKLY WARM ABOVE FREEZING AND THUS THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. * HAZARDS...SUBFREEZING TEMPERATURES AND FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...2AM TO 8AM ON FRIDAY AND SATURDAY. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ039-040-048>050-057>059-068-069-PAZ021-029-031-073-075- WVZ001>004-012-021-022-052100- /O.CON.KPBZ.FZ.A.0002.120406T0600Z-120406T1200Z/ /O.CON.KPBZ.FZ.A.0003.120407T0600Z-120407T1200Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...PITTSBURGH METRO AREA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...POINT MARION...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 758 AM EDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * HAZARDS...SUBFREEZING TEMPERATURES AND FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...2AM TO 8AM ON FRIDAY AND SATURDAY. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Apr 4, 12:50 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 4, 12:50 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT WED APR 4 2012 .SYNOPSIS... A WEAK BOUNDARY WILL CROSS THE SOUTHERN HALF OF THE AREA THIS MORNING. SCATTERED SHOWERS AND STORMS ARE POSSIBLE AHEAD OF THE FRONT. HIGH PRESSURE WILL THEN BRING DRY AND SEASONABLE CONDITIONS INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PRECIP HAS MOVED OUT OF THE CWA AND CLOUDS BREAKING UP IN THE SOUTH RAPIDLY AS MUCH DRIER AIR IS MOVING IN FROM THE NORTH. HIGH PRESSURE, APPROACHING FROM THE NORTHWEST, ALONG WITH DRIER AND STABLE AIR WILL ALLOW FOR A DRY FORECAST FOR THE REMAINDER OF THE DAY ACROSS THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THERE IS OPERATIONAL MODEL AGREEMENT THAT A SURFACE HIGH WILL MOVE FROM CENTRAL CANADA INTO THE GREAT LAKES WEDNESDAY NIGHT INTO FRIDAY. THIS WILL ALLOW FOR CLEARING SKIES WEDNESDAY NIGHT AND ABUNDANT SUNSHINE THURSDAY AND FRIDAY. TEMPERATURES ARE FORECAST TO NEAR NORMAL SEASONAL VALUES EACH DAY. WITH THE HIGH FUNNELING IN COLDER, CANADIAN AIR, FREEZES WILL AGAIN BE POSSIBLE NORTHEAST OF PITTSBURGH ON THURSDAY AND FRIDAY MORNING. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... BLEND OF RECENT ECMWF AND NAEFS MODEL OUTPUT SHOWS HIGH PRESSURE OVER THE EASTERN U.S. PROVIDING DRY CONDITIONS ACROSS THE UPPER OHIO VALLEY INTO AT LEAST SUNDAY AND PERHAPS MONDAY. THEN UPPER LEVEL RIDGE BUILDING ACROSS THE HIGH PLAINS OF CENTRAL CANADA AND THE U.S. THIS WILL CAUSE INCREASED NORTHWEST FLOW DOWNWIND INTO THE UPPER OHIO VALLEY, WITH A SHOWERY COLD FRONTAL PASSAGE EITHER MONDAY OR TUESDAY. REGARDING TEMPERATURES, EXPECT A LARGER THAN NORMAL DIURNAL RANGE SATURDAY DUE TO RELATIVELY CLEAR SKIES ENHANCING RADIATIVE EFFECTS. LOWS FRIDAY NIGHT CAN BE ABOUT 5 DEGREES COLDER THAN NORMAL, WHILE SATURDAY AFTERNOON HIGHS CAN BE UP TO 10 DEGREES WARMER THAN NORMAL. DUE TO COLD FRONTAL PASSAGE TIMING UNCERTAINTY, FORECASTED TEMPERATURES SUNDAY INTO MONDAY TO BE NEAR SEASONABLE. BY TUESDAY, THE POSTFRONTAL COOL DOWN WILL CAUSE TEMPERATURES TO BE AT LEAST 5 DEGREES COLDER THAN NORMAL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A WEAK FRONTAL BOUNDARY WILL GRADUALLY PUSH SOUTHWARD ACROSS THE REGION TODAY. BRIEF RESTRICTIONS ARE POSSIBLE IN WIDELY SCATTERED SHOWERS...OTHERWISE GENERALLY VFR CONDITIONS ARE EXPECTED. A SURFACE RIDGE WILL BUILD IN LATER THIS AFTERNOON AND TONIGHT. NORTHWEST SURFACE WINDS WILL GUST TO NEAR 20KT AT TIMES AFTER 14Z TODAY AS BOUNDARY LAYER MIXES...THEN DIMINISH AFTER 00Z. OUTLOOK...THURSDAY THROUGH SUNDAY... SURFACE HIGH PRESSURE WILL PROVIDE VFR WEATHER. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 4, 4:33 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 433 AM EDT WED APR 4 2012 OHZ039-040-048>050-057>059-068-069-PAZ021-029-031-073-075-WVZ001>004- 012-021-022-050845- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 433 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-074-076-WVZ023-041- 050845- GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- 433 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL ALLOW FOR TEMPERATURES TO DROP BELOW FREEZING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL ALLOW FOR TEMPERATURES TO DROP BELOW FREEZING DURING THE PRE-DAWN HOURS FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:09 PM EDT | Freeze Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 25 hr |
| Apr 4, 2:09 PM EDT | Freeze Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 46 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in West Virginia, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.